Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have rash on face and muscle weakness. Biopsy done. Is this osteoma cutis or dermatomyositis?

User rating for this question
Answered by

Practicing since : 1999
Answered : 494 Questions
Hello, I have recently received 2 biopsies from my face - one indicating osteoma cutis 9 purportedly quite rare and once suggestive of dermatomyositis. Both were taken via the punch method when I had a significant rash on my face. I also have had over 15 episodes of vasodilation triggered by the sun when I have blood pressure readings in the range of 60 over 42 and I begin to go into shock accompanied by tachycardia. I have muscle weakness and had an electromyography that indicated early recruitment in my right arm. I can not hold my arms up long enough to blow my hair dry because of weakness -then I have to bring them down. I itch all the time. Nodules on the underside of my feet. Blisters on the top of my knuckles and hands that look like spider bites. Pustules on my arms, back, face, scalp (blisters and scales) wrist and ankle pain as well as many kinds of fluorescent lights are also a trigger for an attack. Also have difficulty with swallowing from time to time - especially after sun exposure. Recently, my left thumb became very flaccid. And most alarming I an developing devits in my nose and forehead. I live in a small town and the doctor is puzzled after all the tests. With my permission, he invoked a sun triggered attack while my husband was present and I vasodilated and had tachycardia after 7 minutes and headed into shock. The doctor had to keep me on his examining table for over an hour while I stabilized. The rheumatologist only found an elevated XXXXXXX of 80. All the other tests were directed by the dermatologist. Does this constellation of symptoms indicate anything to you? Any help would be appreciated as he says whatever this is is life threatening to me and now I have epipens at all times. I am going to go to the city and he is trying to find the right specialist but is sure to whom I should be referred.
Posted Fri, 19 Apr 2013 in Lupus
Answered by Dr. Divya Agarwal 1 hour later
The rash and muscle weakness could be related to dermatomyositis.

In addition, what you are describing as your cardiac condition could be caused by an autonomic neuropathy. Have you undergone tests for muscle enzymes like CPK and LDH?

In addition, if you have significant muscle involvement then an MRI would show the areas of inflammation.

However, your primary problem at present seems to be cardiac. Therefore, the best person to see you would be a cardiologist.

Hope this helps.

Above answer was peer-reviewed by
Follow-up: Have rash on face and muscle weakness. Biopsy done. Is this osteoma cutis or dermatomyositis? 8 hours later
I have had a CPK that was normal. The cardiac condition you refer to has never been mentioned other than the rapid heartbeat that happens when I vasodialate. I forgot to mention after sun exposure I have very painful stomach problems. The rash has a butterfly appearance on my face but the other breakout is more like a "bite" appearance on my arms, back and face.

I do have purple discoloration on my forehead, hands and feet. If it is dermatomyositis - why would I only register an XXXXXXX of 80? Any other thoughts?

Thank you,

Answered by Dr. Divya Agarwal 3 hours later

Thanks for the follow up.

Dermatomyositis can present with any XXXXXXX Titer. More important is the specific rash around the eyes called a heliotrope rash and in the malar distribution as well as on the knuckles.

Sometimes, it may present without any muscle weakness which is the a myopathic form.

The rapid heartbeat and vasodilation are related to the cardiovascular system.

Hope your concerns are clarified.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor